×

Some iterative methods free from derivatives and their basins of attraction for nonlinear equations. (English) Zbl 1264.65076

Summary: First, we make the P. Jain’s derivative-free method [Appl. Math. Comput. 194, No. 2, 527–533 (2007; Zbl 1193.65063)]. optimal and subsequently increase its efficiency index from 1.442 to 1.587. Then, a novel three-step computational family of iterative schemes for solving single variable nonlinear equations is given. The schemes are free from derivative calculation per full iteration. The optimal family is constructed by applying the weight function approach alongside an approximation for the first derivative of the function in the last step in which the first two steps are the optimized derivative-free form of Jain’s method. The convergence rate of the proposed optimal method and the optimal family is studied. The efficiency index for each method of the family is 1.682. The superiority of the proposed contributions is illustrated by solving numerical examples and comparing them with some of the existing methods in the literature. In the end, we provide the basins of attraction for some methods to observe the beauty of iterative nonlinear solvers in providing fractals and also choose the best method in case of larger attraction basins.

MSC:

65H05 Numerical computation of solutions to single equations

Citations:

Zbl 1193.65063

Software:

Mathematica
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] A. Cordero, J. L. Hueso, E. Martínez, and J. R. Torregrosa, “A family of derivative-free methods with high order of convergence and its application to nonsmooth equations,” Abstract and Applied Analysis, vol. 2012, Article ID 836901, 15 pages, 2012. · Zbl 1246.65079
[2] F. Soleymani and S. Shateyi, “Two optimal eighth-order derivative-free classes of iterative methods,” Abstract and Applied Analysis, vol. 2012, Article ID 318165, 14 pages, 2012. · Zbl 1253.65100
[3] A. Iliev and N. Kyurkchiev, Methods in Numerical Analysis: Selected Topics in Numerical Analysis, LAP LAMBERT Academic Publishing, 2010.
[4] A. T. Tiruneh, W. N. Ndlela, and S. J. Nkambule, “A three point formula for finding roots of equations by the method of least squares,” Journal of Applied Mathematics and Bioinformatics, vol. 2, pp. 213-233, 2012. · Zbl 1308.65070
[5] B. H. Dayton, T.-Y. Li, and Z. Zeng, “Multiple zeros of nonlinear systems,” Mathematics of Computation, vol. 80, no. 276, pp. 2143-2168, 2011. · Zbl 1242.65102
[6] J. F. Traub, Iterative Methods for the Solution of Equations, Chelsea Publishing, London, UK, 2nd edition, 1982. · Zbl 0472.65040
[7] H. T. Kung and J. F. Traub, “Optimal order of one-point and multipoint iteration,” Journal of the Association for Computing Machinery, vol. 21, pp. 643-651, 1974. · Zbl 0289.65023
[8] F. Soleymani, S. K. Vanani, and A. Afghani, “A general three-step class of optimal iterations for nonlinear equations,” Mathematical Problems in Engineering, vol. 2011, Article ID 469512, 10 pages, 2011. · Zbl 1235.74002
[9] F. Soleymani, “Optimized Steffensen-type methods with eighth-order convergence and high efficiency index,” International Journal of Mathematics and Mathematical Sciences, vol. 2012, Article ID 932420, 18 pages, 2012. · Zbl 1253.65073
[10] P. Jain, “Steffensen type methods for solving non-linear equations,” Applied Mathematics and Computation, vol. 194, no. 2, pp. 527-533, 2007. · Zbl 1193.65063
[11] S. Wagon, Mathematica in Action, Springer, Berlin, Germany, 3rd edition, 2010. · Zbl 1198.65001
[12] F. Soleymani, “An efficient twelfth-order iterative method for finding all the solutions of nonlinear equations,” Journal of Computational Methods in Sciences and Engineering, 2012.
[13] S. K. Rahimian, F. Jalali, J. D. Seader, and R. E. White, “A new homotopy for seeking all real roots of a nonlinear equation,” Computers and Chemical Engineering, vol. 35, no. 3, pp. 403-411, 2011.
[14] A. Cayley, “The Newton-Fourier imaginary problem,” American Journal of Mathematics, vol. 2, article 97, 1879. · JFM 11.0260.02
[15] M. Trott, The Mathematica Guidebook for Numerics, Springer, New York, NY, USA, 2006. · Zbl 1101.65001
[16] M. L. Sahari and I. Djellit, “Fractal Newton basins,” Discrete Dynamics in Nature and Society, vol. 2006, Article ID 28756, 16 pages, 2006. · Zbl 1104.37034
[17] J. L. Varona, “Graphic and numerical comparison between iterative methods,” The Mathematical Intelligencer, vol. 24, no. 1, pp. 37-46, 2002. · Zbl 1003.65046
[18] F. Chicharro, A. Cordero, J. M. Gutiérrez, and J. R. Torregrosa, “Complex dynamics of derivative-free methods for nonlinear equations,” Applied Mathematics and Computation, vol. 219, no. 12, pp. 7023-7035, 2013. · Zbl 1286.65059
[19] J. M. Gutiérrez, M. A. Hernández, and N. Romero, “Dynamics of a new family of iterative processes for quadratic polynomials,” Journal of Computational and Applied Mathematics, vol. 233, no. 10, pp. 2688-2695, 2010. · Zbl 1201.65071
[20] S. Artidiello, F. Chicharro, A. Cordero, and J. R. Torregrosa, “Local convergence and dynamical analysis of a new family of optimal fourth-order iterative methods,” International Journal of Computer Mathematics, 2013. · Zbl 1291.65149
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.